As I read a blog by Blessings2you this morning entitled One Body With Many Members I got to thinking about how vividly cancer taught me the importance of the so-called "little members". I use the phrase, "so-called" because as you will see, these little members are vitally important to the well-being of the body and without them things do not run/feel so good.
On February 29, 2008, I received my first infusion of the chemotherapy drugs Adriamycin ( Doxorubicin) and Cytoxan (cyclophosphamide). I would receive a total of four infusions of these drugs every two weeks and another four infusions (two weeks apart) of Taxol (Paclitaxel). These are lethal drugs and the nurses administering them must be specially trained. Adriamycin is so toxic that is is known as "the red devil" (it is bright red) and is infused by hand rather than by a drip for it must be carefully monitored.
One of the side-effects of Adriamycin is the complete loss of hair. Now immediately you think of the hair on your head and that might sound like more of a cosmetic issue but... I didn't say loss of scalp hair. I said loss of hair meaning... most or all of your hair.
There is a condition caused by Adriamycin which is commonly known as "chemo-nose". Trust me. You do not want to get chemo nose. If you should ever be unfortunate enough to get chemo-nose, you will never look at nasal hair in the same manner again. Trust me.
The passages of your nose are lined with hair designed to act as filters to trap particles and other pollutants and prevent them from getting into your lungs. They do a far better job than what you might think... trust me. You will realize what a great job they did when they are no longer there to do it.
What is chemo-nose? It is the body's attempt to clean dirty and irritated nasal passages by over-producing mucous. There is not much they can do about this problem except tell you to use saline nasal sprays... often.
You never fully realize how important nasal hair is until it is gone. Then you fully realize how critical it is to the well-being of the body. Trust me on this one for you do not want to find this out first hand!
Often times we might view ourselves as being insignificant within the Body of Christ. This is a lie from the enemy. I am going to say that again. The thought/idea that you are insignificant within the Body of Christ is a lie from the enemy and we have no business listening to what the enemy says. We need to listen to what God says! God's Word says He loves us so much that He died for us...ALL of us.
I refuse to believe that Jesus would die for us if we were insignificant and so should you!
As you say, there is NO insignificant member of the Body of Christ. Perhaps there may be differences in the importance of function (i.e. the heart is a bit more vital than a toenail) but regardless of function, every member is equally important in Christ's eyes and since He is the head of the body, that is all who counts.
Thanks for the follow up blog!!
Yes, there may be differences in the importance of function but the fact that you bring up the heart and toenail is very significant actually for the combination of chemo drugs I took had an impact on both. Seriously, LOL!
Adriamycin has been linked to heart failure so they paid careful attention to how my heart was functioning. Taxol on the other hand, can do very bad things to your nails. It is not uncommon for patients on that drug to lose fingernails and/or toenails. While I was fortunate enough to not have that happen... permanent damage has been done to my toenails in that they are not quite right. It is funny, on the breast cancer boards, women talk some about the heart issue but they seem to obsess more over the loosening and loss of those nails just like they do over the loss of their hair. OUCH!
I have experienced the same thoughts.. that, I'm not as significant as the other parts of the Body of Christ. But the truth is that no one is more significant than the others. We are equal in the sight of GOD.
Thanks for the great reminder that i'm significant, but NOT more significant than the others. :)Blessings, Abbie
You talkin' to me?